• Anyone else get recurring cellulitis during chemotherapy?

    Asked by Bashiemn on Tuesday, April 3, 2012

    Anyone else get recurring cellulitis during chemotherapy?

    One day after my 3rd cycle of chemo I noticed a hard, very painful lump on my left arm one day and within 24 hours it had grown and become reddened and hot all around it. It was diagnosed as cellulitis, from a tiny cut, and I was given the antibiotic Keflex.

    It got better, but the lump never went away. After cycle 4 of chemo, it recurred, which I was told might happen. But this time a new lump also formed by my right wrist. I was prescribed Dicloxacillin since I had a hypersensitivity reaction to the Keflex. While on Dicloxacillin, a third lump formed on my right wrist as well. The antibiotic is working because the redness and swelling is gone versus getting worse.

    Has anyone had any similar issues with cellulitis and if so, when and how did it finally go away for good? Mine seemed to get worse in the week where my blood counts plummeted during my aggressive 3 week cycle.

    4 Answers from the Community

    4 answers
    • GregP_WN's Avatar

      sorry I can't help you, I didn't have this side effect. Surely someone on here has had that happen too. Just about everything has been seen before by someone. Good luck, hope it goes away and leaves you alone.

      over 4 years ago
    • cherylyn's Avatar

      I am going through it right now. WOW! Like an abcess or something on my wrist...swelling from middle of hand almost to elbow!!

      about 4 years ago
    • Samlacy's Avatar

      My husband experienced cellulitis after his third round of chemo. Both arms affected, red, swollen and painful. Got an antibiotic shot and administered oral antibiotic. Now the week after his fourth chemo it is starting again with a lump near wrist and red, even though he was given an antibiotic after the fourth chemo to ward off infection. Our doctor didn't think it was an effect of chemo, but obviously it is.

      about 4 years ago
    • Della's Avatar

      I had HER2positive Breast Cancer 5 years ago and did not experience cellulitis.

      Now I have been diagnosed with Triple Negative Breast Cancer and the Cellulitis arrived on the tops of my hands after chemo cocktail #5. I am currently taking Cytoxin and Taxothere. Chemo #6 (my last one) is coming up next week. My oncologist has prescribed Prednisone dose pack and an over-the-counter Hydrocortisone Cream 1%. After just 4 days, the redness and burning sensation is disappearing. Now my hands are peeling and the skin looks leathery.

      9 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more anaplastic large cell lymphoma questions.  Also, don't forget to check out our Anaplastic Large Cell Lymphoma page.